Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 150, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 28, 1995, 4:21 PM CDT for Haskell County, Kansas. It was in force for 39 min.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1995, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 28, 1995, 5:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Haskell County, KS
The radar
The Dodge City radar (KDDC), 82 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 2407 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 282120 RRA SVRDDC KSC081-282200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 421 PM CDT WED JUN 28 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...EASTERN HASKELL COUNTY AT 417 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF SUBLETTE MOVING SOUTH AT 5 MPH. THE STORM WILL REACH TICE BY 435 PM. THIS STORM LIKELY CONTAINS HAIL UP TO 3/4 INCH...HEAVY RAIN AND GUSTY WINDS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS. PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:35 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 28, 3:35 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT WED JUN 28 1995 SHOWERS AND THUNDERSTORMS ALREADY BEGINNING TO FORM AGAIN OVER THE CWA ASSOCIATED WITH BOUNDARY MOVING THROUGH. WINDS HAVE SHIFTED TO THE NORTHEAST OVER THE NORTHWEST PORTION OF THE CWA. ETA MODEL HAS INITIALIZED THE BEST TODAY...SO WILL GO WITH IT. COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT...AND STILL FEEL THUNDERSTORMS WILL BE AROUND THROUGH THE REST OF THE AFTERNOON AND EVENING AS THE FRONT PROVIDES THE LIFT IN AN ALREADY SOMEWHAT UNSTABLE AND MOIST AREA. PCGRIDDS DATA GIVES CAPES BETWEEN 1500 AND 2500 FOR TONIGHT AND LIS OF -4 TO -6. NO SOUNDING OUT OF DDC THIS MORNING...BUT MODIFIED LAST NIGHTS TO ARRIVE AT A CONVECTIVE TEMPERATURE OF AROUND 87 FOR TODAY... WHICH DDC HAS ALREADY REACHED. THEREFORE...FEEL THAT THUNDERSTORMS ARE LIKELY THIS EVENING AND TONIGHT. GUIDANCE SEEMS TO BE HAVING TROUBLE REALIZING HOW MUCH COLD AIR IS ASSOCIATED WITH THE INCOMING COLD FRONT. LOWS TONIGHT LOOK FINE AS CLOUDS SHOULD REMAIN OVER THE AREA...BUT FEEL THAT THURSDAYS GUIDANCE TEMPS ARE WAY TOO HIGH. THE HIGHS YESTERDAY BEHIND THE FRONT WERE IN THE 50S AND 60S...AND WITH SKIES EXPECTED TO STAY CLOUDY WITH PERIODS OF RAIN TOMORROW...WE WILL BE LUCKY TO GET MUCH HIGHER THAN THE LOWER 70S. PARKIN
In the hours before
Special weather statement, Jun 28, 11:00 AM CDT, 5 hours 21 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-290000- HAZARDOUS WEATHER OUTLOOK FOR SOUTHWEST KANSAS NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT WED JUN 28 1995 SYNOPSIS: A STRONG COLD FRONT WILL MOVE INTO KANSAS FROM THE NORTHWEST TONIGHT. PLENTY OF LOW AND MID LEVEL MOISTURE WILL BE IN PLACE AND A SHORTWAVE WILL MOVE THROUGH THE WESTERN AND CENTRAL PORTIONS OF THE STATE. THIS COMBINATION WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON INTO TONIGHT ALONG AND AHEAD OF THE FRONT. SOME OF THE STORMS MAY BE SEVERE...SO SPOTTERS THROUGHOUT SOUTHWEST KANSAS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION BEGINNING LATE THIS AFTERNOON. PARKIN
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.